Thanks for nothing

I lost my gained thyroid weight between summer and Christmas. I was also feeling quite well. However, along came Christmas with only a few (balanced treats) no weight gain to be followed by me feeling all thyroidy again key symptoms including dreadful fatigue and of course weight gain. I'm still following a weight loss program nod I'm kindly rewarded with 4lb weight gain. I KNOW 4lbs isn't a lot but I'm really worried that it will continue. Has anyone experienced the same situation?

9 Replies

oldestnewest
  • Yes, this has happened to me. And I now know that weight loss programs are not for hypos. They are for people whose thyroids work correctly. Once you are hypo, you can diet yourself fat!

    I've explained all this several times, and there is also information on here about myxoedema -what we hypos get that looks like fat but isn't fat, seach for 'pinch an inch'. So, if you do a seach in the search box at the top of the page for weight loss, I'm sure you'll find a lot of helpful stuff.

    Good luck, Grey x

  • Yes. I don't know if the cold weather means we need more Levo or if Christmas treats,for me,including wheat are to blame.Dont give up.x

  • Thank you x

  • If you have symptoms again, including weight gain, you probably need an increase. Get another blood test and post your results complete with the ranges.

    Dr John Lowe and the Research shows that many women on T4 gain weight but if they have a dose which suppresses their TSH (i.e. below normal range) do NOT.

    I am putting Thyroid Science's Report on a blog.

  • Thanks Shaws but no point posting blood results as I'm being treated on a symptomatic basis.

  • Yes, perhaps, but posting blood results might help - open up your options?

  • My thyroid levels are negative.

  • Hi, yes the Same happens with me. I have been going to slimming world for almost a year now and during that time I have lost almost 3st so I'm almost at my target Weight.

    It was tough but I lost weight each week even if only half a pound. However during that time I've had 3 increases of my meds and each time before I increased I had thyroid symptoms and actually put weight on. The same happened last week where I put 1lb on after being extra good as I was determined to get to target (I've been tired, cold etc for eh last 3 weeks) so the weight seems to be the final symptom. I firmly believe that it's linked. I have a blood test this week so I'll know whether my tsh has increased again.

    Good luck!

  • Thanks summer01. I'm pleased I'm not alone. Obviously not pleased you too experience this but I don't feel quite so crazy. X hope you make target wright x

You may also like...